MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; LIGATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC 6 SHOOTER SAEED MULTI-BAND LIGATOR; LIGATOR, ESOPHAGEAL
Model Number G31917
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued section e address: (b)(6).Investigation evaluation: a product evaluation was performed only by the photos provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photos provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and photos describing the event.The first photo shows the device box label, and the lot number matches that in the report.It also shows all the device components in the tray; no bands can be seen.The second photo shows the device on the end of the barrel, there are four bands present, and one is advanced along the barrel but not deployed, thus confirming the complaint.It is most likely that the method used while loading the device caused premature deployment and then led to the device not to fire during use.The third photo shows all the device components in the tray, and 6 bands can be seen no longer on the barrel.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos provided confirmed the report, however, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.It is most likely that the method used while loading the device caused premature deployment and then led to the device not to fire during use.A possible contributing factor to premature band deployment includes allowing the trigger cord to become lodged between the barrel and the distal end of the endoscope.This can restrict trigger cord movement and result in premature band deployment if enough tension is applied to pull the cord free.Premature band deployment can also occur if the handle is placed in the firing position before the endoscope is in place inside the patient or even while winding the trigger cord.The user is advised not to apply tension to the trigger cord while winding it on the handle to avoid premature deployment of bands.The instructions for use caution the user: ¿with handle in two-way position, slowly rotate handle clockwise to wind trigger cord onto handle spool until it is taut.Note: care must be taken to avoid deploying a band while winding trigger cord." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During preparation for an endoscopic variceal ligation (evl) procedure, the physician selected a cook 6 shooter saeed multi-band ligator.It was reported that the "rubber band wasn't under control." two bands was [were] dropped off by itself [premature deployment] after fixed the barrel and before introduced into patient.After inserted to patient, the device was unable to fire the bands.This occurred prior to patient contact; there was no impact to the patient.In addition, the patient sustained no clinical consequence and there were no adverse effects to the patient.
 
Additional Manufacturer Narrative
Continued: section e address: (b)(6).Investigation evaluation: the product said to be involved was returned in a biohazard bag with an open box/tray from the lot number provided in the report.The label matches the product returned.All device components were returned with the device.The first photo shows the device box label, and the lot number matches that in the report.It also shows all the device components in the tray; no bands can be seen.The second photo shows the device on the end of the barrel, there are four bands present, and one is advanced along the barrel but not deployed, thus confirming the complaint.It is most likely that the method used while loading the device caused premature deployment and then led to the device not to fire during use.The third photo shows all the device components in the tray, and 6 bands can be seen no longer on the barrel.Our laboratory evaluation of the returned device confirmed the report based on the condition of the returned device, six constricted bands returned loose in the tray and the barrel was no longer attached to the trigger cord.A visual examination of the device was performed.The trigger cord was examined and all twelve deployment beads were present.The beads were verified for correct location using bead inspection plate.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The trigger cord was intact and not broken.The length of the trigger cord was measured between the knots and is within the established tolerance.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos provided and returned device confirmed the report.A definitive cause for this observation could not be determined because the actual prior to use set-up conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.It is most likely that the method used while loading the device caused premature deployment and then led to the device not to fire during use.A possible contributing factor to premature band deployment includes allowing the trigger cord to become lodged between the barrel and the distal end of the endoscope.This can restrict trigger cord movement and result in premature band deployment if enough tension is applied to pull the cord free.Premature band deployment can also occur if the handle is placed in the firing position before the endoscope is in place inside the patient or even while winding the trigger cord.The user is advised not to apply tension to the trigger cord while winding it on the handle to avoid premature deployment of bands.The instructions for use caution the user: ¿with handle in two-way position, slowly rotate handle clockwise to wind trigger cord onto handle spool until it is taut.Note: care must be taken to avoid deploying a band while winding trigger cord." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key23072760
Report Number1037905-2025-00667
Device Sequence Number9996683
Product Code MND
UDI-Device Identifier00827002319172
UDI-Public(01)00827002319172(17)260307(10)W4919474
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model NumberG31917
Device Catalogue NumberMBL-U-6
Device Lot NumberW4919474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE OR MODEL
Patient SexUnknown